I had regular periods every month until having surgery for a herniated disc at C6/7. The surgeon tore the dura and injured the C7 nerve during surgery. I was prescribed 60mg of Nortriptyline per day to help control the pain down my left arm. I have not had a period since surgery in March. Can Nortriptyline cause early Menopause?
Nortriptyline should have absolutely NO effect on weight loss.
Also, I'd be very surprised if Nortriptyline is really helping your pain as it is an antidepressant with questionable (at best) use as a secondary pain reliever. It usually only helps pain if the patient is depressed in the first place. If you do not suffer from depression, I very seriously doubt you are getting any pain relief at all from this drug.
But as for you question, this drug has nothing to do with menopause onset
I am am MD toxicologist.
The menopause onset is likely coincidental.
However, the onset of menopause may be related to the botched surgery; possibly.
You see ... the dura tear could have caused a drop in CSF pressure, which could have fluctuate your blood pressure, which could have caused ischemic injury to your ovaries, effectively turning them off for good.
You may want to see a medical malpractice lawyer for this.
If my answer is helpful, please indicate such.
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jan 2011 • 2 answers
Posted 8 Mar 2011 • 3 answers
Posted 8 Apr 2011 • 3 answers
Posted 20 Oct 2012 • 1 answer
Posted 31 Aug 2014 • 2 answers